Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

August 14, 2012Choctaw County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 14, 2012, 7:49 PM CDT for Choctaw County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2012, 7:49 PM CDT (00:49 UTC)
Expired
Aug 14, 2012, 8:15 PM CDT
In force
26 min
Issued by
NWS Tulsa, OK

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 190 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3768 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

976 
WWUS84 KTSA 150049
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
749 PM CDT TUE AUG 14 2012

OKZ053-150115-
CHOCTAW OK-
749 PM CDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 748 PM CDT...A STRONG THUNDERSTORM WAS CENTERED ABOUT 15 MILES 
WEST OF BOSWELL...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE 
AFFECTED BY THIS STORM INCLUDE...HUGO...ORD...FROGVILLE...GRANT... 
GAY... GOODLAND...SAWYER...BOSWELL...UNGER...SOPER...HUSKEY AND 
FALLON.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.

LAT...LON 3387 9551 3389 9551 3388 9555 3392 9556
      3393 9559 3388 9569 3389 9575 3386 9577
      3387 9584 3394 9594 3415 9595 3398 9518
      3387 9530 3388 9533 3387 9534 3386 9542
TIME...MOT...LOC 0048Z 290DEG 24KT 3396 9611

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 14, 7:27 PM CDT, 22 minutes earlier.

Area forecast discussion, Aug 14, 7:27 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
727 PM CDT TUE AUG 14 2012

.DISCUSSION...
PRECIP FINI TULSA METRO AREA AND AREAS NORTH OF HIGHWAY 51.
ABOUT 0.05 PRECIP IN/AROUND TULSA.

&&

.PREV DISCUSSION... /ISSUED 635 PM CDT TUE AUG 14 2012/

DISCUSSION...

THE 00Z TAF DISCUSSION CAN BE FOUND BELOW.

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
BAND OF RAIN AND EMBEDDED THUNDER...ESPECIALLY ON ITS WESTERN
END...IS IN ASSOCIATION WITH A SHORTWAVE TROUGH THIS IS DIVING
SOUTHEAST ACROSS THE PLAINS TODAY. THIS ACTIVITY WILL SWEEP
SOUTHEAST ACROSS SE OK AND NW AR THIS EVENING. CONDITIONS WILL
LIKELY REMAIN VFR WITH CIGS DROPPING TO AROUND 10KFT. SOME LIGHT
FOG IS POSSIBLE MAINLY AT KBVO WHERE THE TEMP-DEWPOINT SPREAD IS
SMALL AFTER THE RAIN. VFR CONDITIONS WILL CONTINUE INTO WEDNESDAY
WITH CLEARING SKIES.

LACY

PREV DISCUSSION... /ISSUED 434 PM CDT TUE AUG 14 2012/

DISCUSSION...
PRECIP LOOKING  MORE AND MORE  LIKELY FOR THE TULSA
METRO AREA...UPDATE TO INCREASE POPS...COME ON RAIN!!
GW

PREV DISCUSSION... /ISSUED 308 PM CDT TUE AUG 14 2012/

DISCUSSION...
BAND OF SHOWERS EXTENDS FROM WRN MO INTO NCNTRL OK...AND HAVE NOTED
SOME LIGHTNING STRIKES ALONG THE WRN FLANK OF THIS ACTIVITY. EVENING
POPS WILL BE A LAST MINUTE DECISION...ALTHOUGH WILL LIKELY HAVE
CHANCE POPS ACROSS PARTS OF NE OK THROUGH 06Z. ADDITIONAL CONVECTION
SHOULD DEVELOP LATER THIS AFTERNOON/EARLY EVENING ACROSS PARTS OF SW
OK...THEN TRACK ESE ALONG NOSE OF 30-35KT LOW-LEVEL JET THROUGH
TONIGHT. BEST CHANCES APPEAR TO BE CLOSER TO THE RED RIVER...AND
HAVE MAINTAINED HIGH CHANCE POPS IN THIS AREA.

PREFRONTAL SWLY LOW-LEVEL FLOW WILL ALLOW TEMPS TO WARM BACK TO NEAR
SEASONAL NORMS WEDNESDAY AND THURSDAY. HAVE GENERALLY GONE NEAR OF A
BIT ABOVE WARMEST GUIDANCE...BUT WILL CONTINUE TO STAY A BIT BELOW
THE NAM12 SFC TEMPS AS STORMS/CONVECTIVE DEBRIS COULD IMPACT TEMPS
EITHER DAY.

COLD FRONT EXPECTED TO ENTER NE OK LATE THURSDAY AFTERNOON...AND
SHOULD SEE SHOWERS/THUNDERSTORMS DEVELOP NEAR THE BOUNDARY INTO THE
EVENING HOURS. BEST SHEAR SHOULD REMAIN N OF THE AREA...BUT
REASONABLE INSTABILITY SHOULD BE ENOUGH TO SUPPORT A FEW SEVERE
STORMS MAINLY ACROSS NE OK/NW AR.

MAINLY POST-FRONTAL PRECIP EXPECTED TO LINGER INTO THURSDAY
NIGHT...WHICH WILL AID IN REINFORCING THE BOUNDARY AS IT SETTLES
INTO SE OK FRIDAY AFTERNOON. TOUGH CALL ON TEMPS...WITH NAM12
SUGGESTING A RATHER TIGHT THERMAL GRADIENT ACROSS NE/ECNTRL OK.
STAYED FAIRLY CLOSE TO PERSISTENCE FOR FRIDAY TEMPS...BUT HIGHS MAY
NEED TO BE ADJUSTED DOWNWARD SOME IF CLOUD COVER AND SCATTERED
PRECIP PERSISTS.

WILL KEEP SOME LINGERING POPS ACROSS THE SE FRIDAY NIGHT INTO
SATURDAY...WITH THE REMAINDER OF THE FORECAST DRY FOR NOW. NWLY
UPPER FLOW AND PERSISTENT ELY/NELY LOW-LEVEL FLOW SHOULD KEEP TEMPS
BELOW SEASONAL NORMS INTO NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   86  67  97  73 / MMM  10  20  20
FSM   91  67  95  73 / MMM  30  30  20
MLC   94  69  94  72 / MMM  30  30  20
BVO   82  62  97  70 / MMM  10  10  20
FYV   83  61  92  67 / MMM  20  20  20
BYV   82  62  94  68 / MMM  10  20  20
MKO   86  66  95  72 / MMM  70  20  20
MIO   82  65  96  70 / MMM  10  10  20
F10   90  68  95  73 / MMM  80  20  20
HHW   95  70  94  73 / MMM  50  30  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, Aug 14, 7:37 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
737 PM CDT TUE AUG 14 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
734 PM CDT TUE AUG 14 2012

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA.
	ONSET...MID EVENING.

FIRE WEATHER DANGER.
	RISK...LIMITED BUT DIMINISHING.
	AREA...THOSE AREAS THAT DID NOT RECEIVE RAIN.
	ONSET...ONGOING.

DISCUSSION...
A NARROW BAND OF SHOWERS AND ISOLATED THUNDER WEST TO EAST SOUTH OF
A TULSA TO FAYETTEVILLE LINE WILL CONTINUE EAST SOUTHEAST THIS EVENING.

THUNDERSTORMS IN SOUTH CENTRAL OKLAHOMA MAY REACH INTO FAR SOUTHEAST
OKLAHOMA THIS EVENING...PRIMARILY IMPACTING CHOCTAW COUNTY NEAR THE
RED RIVER. A SEVERE THUNDERSTORM WATCH IS OUT FOR CHOCTAW COUNTY
UNTIL 1 AM PRIMARILY FOR THE POSSIBILITY OF DAMAGING WIND.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION NOT LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SOUTH WINDS WILL RETURN AND LOW LEVEL TEMPERATURES WILL WARM
WEDNESDAY AND THURSDAY...AHEAD OF THE NEXT COLD FRONT LATE
THURSDAY. THE INCREASED WIND AND TEMPERATURE WILL LEAD TO AN
ELEVATED THREAT OF RAPID FIRE SPREAD BOTH WEDNESDAY AND THURSDAY.
THUNDERSTORM CHANCES...WITH THE POTENTIAL FOR SEVERE WEATHER...
WILL ACCOMPANY THE BOUNDARY AS IT PUSHES THROUGH THE ENTIRE AREA
THURSDAY NIGHT. SOME STORMS MAY LINGER BEHIND THE FRONT ON FRIDAY.
COOLER WEATHER WILL PREVAIL FOR THE WEEKEND INTO EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 14, 7:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
749 PM CDT TUE AUG 14 2012

OKZ053-150115-
CHOCTAW OK-
749 PM CDT TUE AUG 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 748 PM CDT...A STRONG THUNDERSTORM WAS CENTERED ABOUT 15 MILES
WEST OF BOSWELL...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HUGO...ORD...FROGVILLE...GRANT...
GAY... GOODLAND...SAWYER...BOSWELL...UNGER...SOPER...HUSKEY AND
FALLON.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.

LAT...LON 3387 9551 3389 9551 3388 9555 3392 9556
      3393 9559 3388 9569 3389 9575 3386 9577
      3387 9584 3394 9594 3415 9595 3398 9518
      3387 9530 3388 9533 3387 9534 3386 9542
TIME...MOT...LOC 0048Z 290DEG 24KT 3396 9611

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:14 PM CDTSpecial Weather StatementTSAChoctaw61 min
Aug 14, 9:16 PM CDTSpecial Weather StatementTSAChoctaw29 min
Aug 14, 11:18 PM CDTSpecial Weather StatementTSAChoctaw27 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.